Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 25, 2021, 11:49 AM CDT for Sheridan County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 11:49 AM CDT (16:49 UTC)
- Expired
- Jul 25, 2021, 12:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WWUS83 KGLD 251649
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1149 AM CDT Sun Jul 25 2021
KSZ015-251730-
Sheridan KS-
1149 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL
1230 PM CDT...
At 1146 AM CDT, Doppler radar was tracking isolated thunderstorms 7
miles southwest of Hoxie, moving northeast at 5 mph.
Locally heavy rainfall, frequent cloud to ground lightning, and wind
gusts up to 45 mph can be expected with these storms.
Locations impacted include...
Hoxie, Seguin and Tasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall with these storms may lead to brief localized
flooding. Do not drive your vehicle through flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3915 10054 3931 10072 3957 10043 3957 10018
3947 10016 3941 10016
TIME...MOT...LOC 1646Z 226DEG 6KT 3928 10055
$$
VincentWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:07 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 25, 10:07 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
907 AM MDT Sun Jul 25 2021
.UPDATE...
Issued at 906 AM MDT Sun Jul 25 2021
The Dense Fog Advisory has expired. Visibilities have
significantly improved and will continue to improve for the
remainder of the morning.
&&
.SHORT TERM...(Today through Monday)
Issued at 319 AM MDT Sun Jul 25 2021
Some areas of patchy fog are developing across the Tri-State area
this morning. Visibilities could drop as low as a few miles at
times. The fog is expected to dissipate by mid-morning.
The ridge will begin amplifying over the Great Basin with the high
located along the southern CA/NV border. The upper level winds are
expected to shift from the SW to W through mid-day, later shifting
to the NW as the high begins to move east into the Four Corners.
850mb winds favor a S to SE direction, allowing Gulf moisture to
advect into our KS and NE counties. A weak shortwave trough will
move across SD, NE, and the northern half of the Tri-State area this
morning through the early afternoon. A lee trough is also expected
to set up over eastern CO today. With both features and the
increased moisture, there is potential for isolated to scattered
showers/storms to move across the area mainly in the afternoon and
evening. A few showers/weak storms could move across N Yuma and
along the NE border this morning.
The environment looks more supportive for marginal severe weather
this morning compared to what the guidance had yesterday. MLCAPE
values of 1000-2500 j/kg are expected across the area with higher
values located along and E of US-83. CAMs are suggesting PWAT
values ranging from 1" in east-central CO to 1.8" along and E of
US-83. A few limiting factors would be the lower (~6.5 deg/km)
lapse rates in the areas with higher CAPE and generally weak NW
flow around 20-40 kts. WPC has placed the area in a marginal risk
for excessive rainfall due to the potential for slow moving storms
to dump heavy rain. Hazards today are expected to be strong winds
up to 60 mph, up to 1" hail, and locally heavy rain with
potential for flash flooding. Temperatures are expected to be in
the upper 80s to lower 90s for highs and overnight lows mainly in
the 60s.
Monday looks to be much quieter as the upper high begins to push
across the Four Corners and into the High Plains. The lee trough is
expected to remain over eastern CO tomorrow, which could assist with
the development of a few diurnal storms during the afternoon and
evening hours off the front range and into southeast CO. Confidence
is low for any storms to move into our forecast area, so PoPs are
kept close to 15% or less in our CO counties. Temperatures are
expected to be in the upper 80s to mid 90s for afternoon highs and
in the 60s again overnight.
.LONG TERM...(Tuesday through Sunday)
Issued at 131 AM MDT Sun Jul 25 2021
The extended portion of the forecast will continue to have the main
wx focus being the above normal warmth, giving hot temperatures for
all locales. The latest GFS/ECMWF continue to show a strong H5
ridge centered mainly over the central portion of the country.
What will not be accompanying the hot temps, will be widespread
convection. With the upper ridge centered over the Plains region,
thru at least next Thursday, any precip that does develop will work
around the upper ridge, avoiding the CWA altogether.
This will change some though going into the latter portion of the
week into the upcoming weekend. Lee-side troughing from the surface
to 850mb becomes more pronounced, allowing for showers/storms to
develop along the Front Range during the afternoon/evening hrs.
Surface ridge blocking east will initially focus precip over western
zones, but areal coverage increases late next Saturday into Sunday,
aided by the Front Range troughing being able to slide east into the
CWA.
At this time, these storms if they develop are expected to be slow
moving, and with PW values increasing from an inch, to 1-1.5" by the
weekend, locally heavy rainfall/flash flooding concerns are of note
and will have to be monitored as the week progresses.
For temps, very little change in model guidance over the past
24 hours. Daytime highs will stay several degrees above normal for
much of the upcoming week into next weekend, before tempering down
to near normal conditions. Mid to upper 90s on Tuesday will give
way to upper 90s to low 100s Wednesday thru Friday. For Saturday,
mainly 90s, with a few spots east of Hwy 83 around the 100F mark.
Going into Sunday, upper 80s into the mid 90s are expected.
Overnight lows around the area will have a range from mainly the
mid 60s up to the lower and mid 70s. Warmest locales east of Hwy
25.
For heat indices, areas east of Hwy 25 will have to be monitored
as the week progresses. The midweek timeframe into Friday could
have numbers high enough to warrant an Advisory issuance.
Please refer to the Climate section below. While these expected
temperatures will be hot, most will not hit record territory, although
Wednesday/Thursday could see some spots come close.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 517 AM MDT Sun Jul 25 2021
KGLD: Present sub-VFR conditions due to fog are expected to
dissipate around 14Z. Light NE winds are expected to shift to the
SE throughout the late morning and afternoon with speeds of 10-15
kts. A few gusts up to 20 kts are possible during the late
afternoon hours. Beginning around 20Z, storms are expected to
develop over eastern CO and move east across NW Kansas through
~04Z. Storms are currently expected to move within vicinity of the
terminal beginning around 23Z. Primary hazards include up to
52 kts and locally heavy rainfall which could produce sub-VFR
conditions if over the terminal. Other hazards include frequent
lightning and up to 1 inch hail.
KMCK: From issuance to mid-morning, VFR to sub-VFR conditions are
possible due to showers/storms in the vicinity of the terminal and
possible fog. Light NE winds are expected to shift to the
SE throughout the late morning and afternoon with speeds of 10-15
kts. A few gusts up to 20 kts are possible during the late
afternoon hours. Beginning around 00-01Z through ~05Z, isolated
to scattered showers/storms are expected to move within the
vicinity of the terminal. Primary hazards include up to
52 kts and locally heavy rainfall which could produce sub-VFR
conditions if over the terminal. Other hazards include frequent
lightning and up to 1 inch hail.
&&
.CLIMATE...
Issued at 131 AM MDT Sun Jul 25 2021
Record high temperatures for the upcoming week:
-------------------------------------------------------------------------
7/26 7/27 7/28 7/29 7/30 7/31
-------------------------------------------------------------------------
Goodland KS 106/1936 105/1910 106/1943 104/1947 106/1935 105/2002
Burlington CO 103/1960 103/1960 102/1947 100/2012+ 101/2005 102/2002
Hill City KS 111/1940 106/1956 110/1940 108/1917 109/1976 113/1934
McCook NE 106/1936 109/1931 105/2012+ 109/1947 105/2002+ 107/2002
Colby KS 107/1894 108/1931 109/1943 105/1947 109/1935 108/1935
Yuma CO 108/2003 104/2011 103/1959 104/1947 104/2005+ 107/2002
Tribune KS 106/2002 106/1936 105/1943 105/2012 106/2012 107/1934
-------------------------------------------------------------------------
(+) denotes multiple year records
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...VINCENT
SHORT TERM...KMK
LONG TERM...JN
AVIATION...KMK
CLIMATE...JNHazardous weather outlook, Jul 25, 10:05 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 905 AM MDT Sun Jul 25 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261515- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 905 AM MDT Sun Jul 25 2021 /1005 AM CDT Sun Jul 25 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms may develop across portions of the Tri-State area this afternoon, mainly between 1 PM and 9 PM MDT. Hazards include locally heavy rainfall, strong winds, and dangerous cloud to ground lightning. An isolated severe thunderstorm cannot be ruled out, mainly south and east of Goodland. Wind gusts up to 60 mph would be the primary severe weather hazard. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A period of hot weather is expected across the region through the start of next weekend. High temperatures will approach or exceed 100 degrees at several locations through the period, mainly in areas along and east of Kansas Highway 25. Heat index values at or above 100 degrees are possible Wednesday through Friday in the previously mentioned area. Showers and storms will be possible across the Tri-State area during the afternoon and evening hours Thursday through the weekend. If storms develop, they could produce locally heavy rain with potential for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via telephone or social media. Vincent
In the hours before
Local storm report, Jul 25, 7:47 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
647 AM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM DENSE FOG 13 NNW LEOTI 38.65N 101.45W
07/25/2021 WICHITA KS LAW ENFORCEMENT
DISPATCH REPORTED DENSE FOG IN NORTHERN
PORTIONS OF THE COUNTY SINCE 530 AM. COULD
NOT SEE ACROSS THE ROAD COMING TO WORK.
1/4SM AT TIMES.
&&
JNLocal storm report, Jul 25, 7:51 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 AM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM DENSE FOG 1 SSW KANORADO 39.33N 102.04W
07/25/2021 SHERMAN KS DEPT OF HIGHWAYS
KDOT HIGHWAY CAMERA MM5 VISIBILITY 1/2SM TO
1SM.
&&
JNLocal storm report, Jul 25, 8:43 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 AM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM DENSE FOG 5 S BURLINGTON 39.23N 102.28W
07/25/2021 KIT CARSON CO ASOS
ASOS STATION KITR BURLINGTON CO AIRPORT.
&&
VINCENTLocal storm report, Jul 25, 11:31 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM DENSE FOG 1 W CHEYENNE WELLS 38.82N 102.37W
07/25/2021 CHEYENNE CO BROADCAST MEDIA
DELAYED REPORT. VIAERO CAMERA IN
CHEYENNE-WELLS SHOWS NEAR ZERO VISIBILITY
DUE TO DENSE FOG.
&&Local storm report, Jul 25, 11:32 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1032 AM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM DENSE FOG 13 NNW LEOTI 38.65N 101.45W
07/25/2021 WICHITA KS LAW ENFORCEMENT
DISPATCH REPORTED DENSE FOG IN NORTHERN
PORTIONS OF THE COUNTY SINCE 530 AM. COULD
NOT SEE ACROSS THE ROAD COMING TO WORK.
1/4SM AT TIMES.
0639 AM DENSE FOG SHARON SPRINGS 38.90N 101.75W
07/25/2021 WALLACE KS LAW ENFORCEMENT
DISPATCH REPORTED DENSE FOG VISIBILITY 1/2SM
TO 1/4SM AT TIMES.
0535 AM DENSE FOG 2 NNW MINGO 39.31N 100.97W
07/25/2021 THOMAS KS DEPT OF HIGHWAYS
KDOT HIGHWAY CAMERA EXIT 62. 1/4SM
VISIBILITY.
0648 AM DENSE FOG 1 SSW KANORADO 39.33N 102.04W
07/25/2021 SHERMAN KS DEPT OF HIGHWAYS
KDOT HIGHWAY CAMERA MM5 VISIBILITY 1/2SM TO
1SM.
0515 AM DENSE FOG 2 ESE OAKLEY 39.11N 100.81W
07/25/2021 LOGAN KS AWOS
1/4SM IN DENSE FOG.
0535 AM DENSE FOG 3 SE OAKLEY 39.10N 100.82W
07/25/2021 LOGAN KS AWOS
AWOS STATION KOEL 2 ESE OAKLEY.
0633 AM DENSE FOG 1 S TRIBUNE 38.45N 101.75W
07/25/2021 GREELEY KS AWOS
1/4SM.
0553 AM DENSE FOG 2 WSW CAMPUS 39.11N 100.78W
07/25/2021 GOVE KS DEPT OF HIGHWAYS
KDOT HIGHWAY CAMERA MM78 EAST OF OAKLEY
1/4SM TO M1/4SM.
0558 AM DENSE FOG 1 WSW GRAINFIELD 39.11N 100.48W
07/25/2021 GOVE KS DEPT OF HIGHWAYS
KDOT HIGHWAY CAMERA EXIT 93 GRAINFIELD.
1/4SM TO M1/4SM.
0621 AM DENSE FOG BURLINGTON 39.30N 102.26W
07/25/2021 KIT CARSON CO DEPT OF HIGHWAYS
CDOT HIGHWAY CAMERAS NEAR I-70 SHOWING 1/4SM
TO 1/2SM.
0626 AM DENSE FOG 4 S BURLINGTON 39.24N 102.28W
07/25/2021 KIT CARSON CO ASOS
1/4SM.
0653 AM DENSE FOG 5 S BURLINGTON 39.23N 102.28W
07/25/2021 KIT CARSON CO ASOS
ASOS STATION KITR BURLINGTON CO AIRPORT.
0745 AM DENSE FOG 1 W CHEYENNE WELLS 38.82N 102.37W
07/25/2021 CHEYENNE CO BROADCAST MEDIA
DELAYED REPORT. VIAERO CAMERA IN
CHEYENNE-WELLS SHOWS NEAR ZERO VISIBILITY
DUE TO DENSE FOG.
&&Special weather statement, Jul 25, 11:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1149 AM CDT Sun Jul 25 2021
KSZ015-251730-
Sheridan KS-
1149 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL
1230 PM CDT...
At 1146 AM CDT, Doppler radar was tracking isolated thunderstorms 7
miles southwest of Hoxie, moving northeast at 5 mph.
Locally heavy rainfall, frequent cloud to ground lightning, and wind
gusts up to 45 mph can be expected with these storms.
Locations impacted include...
Hoxie, Seguin and Tasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall with these storms may lead to brief localized
flooding. Do not drive your vehicle through flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3915 10054 3931 10072 3957 10043 3957 10018
3947 10016 3941 10016
TIME...MOT...LOC 1646Z 226DEG 6KT 3928 10055
VincentThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:38 PM CDT | Special Weather Statement | GLD | Graham | 22 min |
| Jul 24, 9:22 PM CDT | Special Weather Statement | GLD | Graham | 23 min |
| Jul 25, 6:42 AM CDT | Dense Fog Advisory | GLD | Gove, Greeley, Logan, Sheridan, Sherman, Thomas and 2 more | 3 hr |
| Jul 25, 2:05 PM CDT | Special Weather Statement | GLD | Kit Carson | 55 min |
| Jul 25, 2:46 PM CDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 25, 2:52 PM CDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jul 25, 3:01 PM CDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Jul 25, 3:32 PM CDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Jul 25, 4:00 PM CDT | Special Weather Statement | GLD | Cheyenne | 30 min |
| Jul 25, 4:18 PM CDT | Special Weather Statement | GLD | Kit Carson | 27 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.